MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET 360 SOFT 6MM X 20CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET 360 SOFT 6MM X 20CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Model Number M0035476200
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Thrombosis/Thrombus (4440)
Date of Event 08/27/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device is not available to the manufacturer.
 
Event or Problem Description
It was reported that a procedure was done in the right middle cerebral artery (mca) m1 segment bifurcation for an aneurysm sized 6.2mm by 6.8mm.Physician used the subject coil and while adjusting encountered resistance.The subject coil was retracted and its distal portion was broken.The subject coil fragment was completely removed from the patient¿s anatomy without a snare.Digital subtraction angiography (dsa) showed presence of an unstable thrombus in the aneurysm, so physician used urokinase for thrombolysis.After 10 min, the thrombus had completely resolved.Considering the safety of the procedure, the physician decided to do another surgery later.It was reported that the patient had unknown clinical consequences due to the event.One month later, an unknown retreatment procedure was completed successfully.No other information is available.
 
Additional Manufacturer Narrative
H3 device evaluated by mfg ¿updated.H3 summary attached - updated.H4 manufacturing date ¿ added.D4 expiration date - added.D10 product available to stryker ¿ updated.D10 returned to manufacturer on ¿updated.Due to the automated mes system there are controls in the manufacturing process to ensure the product met specifications upon release.Visual/microscopic inspection indicated that the proximal contact wire was intact.The coil delivery wire was kinked/bent.The distal tip was found to be intact.The main coil was intact.The main coil was damaged during analysis when it became knotted.Functional inspection indicated that coil friction in catheter test - pass.The device was flushed and advanced in a demonstration sl-10 catheter without any resistance felt.The reported defect was not confirmed during analysis.The as analyzed defects coil delivery wire kinked/bent will be assigned to this investigation.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.An assignable cause of anticipated procedural complication, will be assigned to the reported issue of patient vessel thrombosis and patient medical or surgical intervention required, as a product related root cause does not apply and the issue is due to a known physiological effect of the procedure and/or patient condition noted with the directions for use, product labeling and/or risk documentation files.The as reported main coil broken/fractured during use was not confirmed during analysis.An assignable cause of not confirmed will be assigned to the reported main coil broken/fractured during use, as the main coil was not broken or fractured.The delivery wire was seen to be kinked/bent which may have caused friction in the catheter.The as reported coil in catheter friction and as analyzed coil delivery wire kinked bent will be assigned handling damage as the issue is due to handling of the product or portion of the product during the clinical procedure, upon removal of the product from the packaging, or preparation of the product prior to use.
 
Event or Problem Description

Brand Name
TARGET 360 SOFT 6MM X 20CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
MDR Report Key10868959
Report Number3008881809-2020-00351
Device Sequence Number19584690
Product Code HCG
UDI-Device Identifier04546540676542
UDI-Public04546540676542
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K153658
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/07/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/01/2022
Device Model NumberM0035476200
Device Catalogue NumberM0035476200
Device Lot Number21983294
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/18/2020
Initial Date Received by Manufacturer 10/23/2020
Supplement Date Received by Manufacturer12/21/2020
Initial Report FDA Received Date11/19/2020
Supplement Report FDA Received Date01/07/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SL-10 MICRO CATHETER(STRYKER); SYNCHRO2 GUIDEWIRE(STRYKER); SL-10 MICRO CATHETER(STRYKER); SYNCHRO2 GUIDEWIRE(STRYKER)
Outcome Attributed to Adverse Event Required Intervention;
Patient Age58 YR